Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

After septoplasty there's intense foul odour from nostrils, unable to breathe well, dry crust. Advised Tonimer, Tombradex. Is it ok ?

Hello. I underwent a septoplasty and submucosal cauterisation of the inferior nasal turbinates on 21/12. My recovery was going fine until 10 days ago when I have started feeling a really intense foul odour coming out of my nostrils and I couldn t breathe very well again. I have been trying to blow my nose to let the dry crust come out but only small discoloured bits come out after a lot of effort. I have my operation in Greece and I am now in the UK and my ENT suggested that I have an infection and he recommended I use Tonimer (a nasal gel) and Tombradex drops (tobramycin and dexamethasone ). What is your recommendation? THanks
Asked On : Sun, 27 Jan 2013
Answers:  2 Views:  87
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
ENT Specialist 's  Response
Aug 2013
hello and welcome to HCM,

Some amount of crusting after septum surgery is common and this may present as you have described.

In most of the cases self cleaning with salt water as advised by your ENT doctor is sufficient and just a course of antibiotics will do the trick.

However if the crusting is more and the odor is not relenting then your ENT must do a small procedure called the endoscopic nasal cleaning which can be done without general anesthesia in the out patient setting only and he can clean out the crusts and secretions more thoroughly and completely.

Furthermore, the state of the sinuses can also be ascertained.

Make sure that at least in the first one year you go for follow up with your ENT so that a proper symptom control is obtained

take care and get well soon

Dr Sriram Nathan
Answered: Fri, 23 Aug 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor